Wow, when I read your post, it felt like I was reading about myself. I am sooo sorry you are having a rough go at it, I'm curious as to what meds you are on, and how long.
The paranoia and rage I have dealt with recently not only made me angry, but impossible to live with. My Dr actually added another med for depression, bumped my Seroquel, and I feel great (no rage, no paranoia, no mean thoughts about people). Seroquel helps me sleep, and having been on it awhile, I do not feel as sedated in the morning as I usually did. My doc and I also adjust my meds based on my sedation level, constantly titrating, just as your doc is doing. The advice I think we all give eachother-HANG ON. And if things aren't right, call your doc and get help-that's what they are there for, and they should see you asap if you indicate you are not well, which is sounds like you are not. Don't downplay how you feel, tell them how bad it is.
As for realtionships, be honest with family. Explain that this is a disease, and that if you had any other medical condition, everyone would support you, I am sure. My fiance and I just had this discussion, as I scream and yell and make life miserable. My duty is to get better by taking my meds, not drinking, sleeping enough, and his responsibility is to read about BP, supporting me, and helping me realize when I go south. Help your family understand you is key-give them books, good internet sites-hey, send them to Bioplar support boards like this. I think they would soon see that what they see in you can be cooker cutter to others in some respects. Sometimes it is easier to see things in others than the ones we love. It is very scarey for loved ones to admit that a chronic illness that is unpredicatble is ravaging one they love. And about hiding it-I did it for over 15 years-hid when I was depressed, and when I was manic they just thought that I was "being me". Don't hide, it only hurts more.
Finally, it is ok to be angry Rock. We all go through it-anger, resentment, confusion, denial, sadness. Please continue to share on here (it is also great you have a therapist) to let go of all those feelings...that are so normal.
I hope I was able to help a little bit at least...please let me know. And HANG ON. It can get better, even when it seems impossible!
OH, and pathetic-NO WAY!!!! You are facing at 18 what I have faced at 30-you are a TROOPER! You are seeking help in every way possible, that is not only responsible, but brave!
Post Edited (nrs2b) : 12/7/2005 8:14:31 PM (GMT-7)
I'm so sorry to hear how you're feeling right now. I'm like Shannon and feeling all sort of pangs of memories come up when you tell your story. But keep telling it - get it out so that it isn't a demon in the closet, but rather a small stitch in your side.
I don't know that I have many good words. Know that the next time you're worried, upset and frightened, take a deep breath and know that you're not alone and that we're thinking of you. When you're alone and feeling like you're riding the crazy bus, you can know that many of us have taken the same ride, and by some ounce of grace, we made it through to sanity.
I feel like I've been able to rejoin the ranks of the living after having walked through hell and back. Although the medication has wiped away a good portion of my memory, I can still feel the fury and anger that raged inside with the self loathing that came from feeling so useless. Feeling like you're the only person on the planet that can't keep it together long enough to deal with life. Attempting to hold on to the last shred of sanity that you can muster in order to function in the real world.
Please know that these are all things that belong to BP and are not a reflection of you or the kind of person that you are. Hopefully your visit tomorrow will help you find a little peace. Like Shannon said - be sure to tell your doctor everything. If you're feeling that out of sorts, then they may be able to change the game plan a little to help you through that transition.
Take care of yourself and keep writing,Putter
Just a quick update to you all. I have been very busy with family, friends, the holidays and work, but just to let you know ive not dropped off the face of the earth.
I have been doing better as of late. The doctor added Rispordal (sp?) to my Depakote and Effexor. It has helped, although i couldnt say in what way. I guess I just havent been as up and down and as stressed. Thank goodness for wonderful things.
Im still struggling, although, once again i havent figured out why. At this point I think it may just be my over all unhealthy body plaguing everyday life. Oh well, it happens, especially in the bitter cold.
Thanks for all your support. You guys are great! Even if i still dont feel "good enough", I am making it through...and that must be worth something.
Thanks again. Happy Holidays to you all!